Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Headaches, loss of coordination, mental confusion. Done MRI and EEG. On lisinopril. Will it suffice?

My husband, 74 years old, has been having headache, loss of coordination and mental confusion every morning starting about 9am for 3 hours. He has had a negative mri, mri, eeg and bloodwork, This has been happening for several months. When it passes he seems to be fine. He was removed from his blood pressure med, One 10 mg lisinopril daily and his cholo med for over 6 weeks with no change
.
Asked On : Sat, 12 Oct 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Neurologist 's  Response
Nov 2013
Hi,
Thank you for posting your query.

The most likely cause of episodic headache, loss of coordination and mental confusion in your husband is transient ischemic attack (TIA). TIA occurs due to reduction in blood supply to a part of brain. The symptoms resolve completely within less than 24 hours, mostly within an hour.

Normal MRI rules out major strokes of brain, however, in TIA (also called as mini strokes), MRI may be normal in 50% of cases.

EEG is normal, and this rules out seizures or epilepsy as a cause of his symptoms. Also, a seizure episode usually lasts for a few minutes, and is unlikely to go on for three hours.

Going forwards, I would suggest he is started on aspirin, and his risk factors controlled (BP, sugar and cholesterol).

I hope it helps.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Sat, 12 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor